Kansas, 2007Flash Flooding in Kansas, April 22, 2007
April 22, 2007 · NWS GLD · 2 events in 2 counties and zones
A strong cold front slid across western Kansas during the early morning hours, generating slow-moving thunderstorms. Heavy precipitation occurring over saturated ground resulted in flooded county roads and fields across Logan and Wichita counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front slid across western Kansas during the early morning hours, generating slow-moving thunderstorms. Heavy precipitation occurring over saturated ground resulted in flooded county roads and fields across Logan and Wichita counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 22, 2:58 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 22, 2:58 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
258 AM MDT SUN APR 22 2007
.DISCUSSION...SHORT TERM FORECAST CHALLENGES HINGE UPON THE LOW
PRESSURE SYSTEM CURRENTLY MOVING THROUGH THE CENTRAL HIGH PLAINS
LIFTING INTO POSITION OVER WESTERN IOWA BY 00Z THIS EVENING.
THE LOW PRESSURE SYSTEM CURRENTLY AFFECTING THE REGION IS MOVING
THROUGH THE CENTRAL HIGH PLAINS EARLY THIS MORNING WITH ANOTHER
UPPER TROUGH MOVING INTO POSITION OVER THE PACIFIC NORTHWEST.
THE SURFACE AND UPPER LOW CENTER ARE SIMILARLY LOCATED OVER
SOUTHEAST COLORADO CURRENTLY WITH WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS CONTINUING ACROSS THE FORECAST AREA EARLY THIS
MORNING. THIS AREA OF PRECIPITATION WILL CONTINUE TO MOVE TO THE
NORTHEAST THROUGH THE DAY TODAY WITH DRYER AIR MOVING INTO THE
AREA BEHIND THE LOW. THE STEEPER PRESSURE GRADIENT CURRENTLY ALONG
THE FRONT RANGE WILL MOVE ACROSS EASTERN COLORADO...SOUTHWEST
NEBRASKA...AND NORTHWEST KANSAS DURING THE DAY TODAY. NORTHWEST
WINDS WITH SPEEDS FLIRTING WITH ADVISORY CRITERIA ARE EXPECTED
TODAY. FEEL THE SYSTEM WILL MOVE FAIRLY QUICKLY ACROSS AND OUT OF THE
FORECAST AREA...SO THE AREA OF STRONGEST WINDS WILL ALSO MOVE
QUICKLY ACROSS THE AREA WITH ANY ONE PARTICULAR LOCATION NOT
REMAINING IN THE AREA OF THE STRONGEST GRADIENT AND WINDS FOR ANY
EXTENDED PERIOD OF TIME. WILL HOLD OFF ON ANY TYPE OF WIND HIGHLIGHT
FOR NOW AS A RESULT.
BRIEF SHORT WAVE RIDGING IS EXPECTED ACROSS THE TRI-STATE REGION
TONIGHT AND TOMORROW AHEAD OF THE NEXT LOW PRESSURE SYSTEM THAT
DROPS INTO THE SOUTHWEST U.S. THIS NEXT LOW FOLLOWS A TRACK ACROSS
THE TRI-STATE REGION ON WEDNESDAY EVENING THAT IS VERY SIMILAR TO
THE LOW CURRENTLY MOVING ACROSS THE REGION. THEREFORE...EXPECT
THUNDERSTORMS TO DEVELOP ACROSS THE REGION MONDAY AFTERNOON AND
EVENING AHEAD OF THE SYSTEM WITH SHOWERS AND A FEW THUNDERSTORMS
LIKELY LINGERING INTO TUESDAY AND TUESDAY NIGHT BEFORE ANOTHER
BRIEF DRYING WITH A SHORT WAVE RIDGE ALOFT MOVING OVER THE CENTRAL
HIGH PLAINS BY WEDNESDAY NIGHT.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
LOCKHART
Hazardous weather outlook, Apr 21, 9:25 PM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT SAT APR 21 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
925 PM MDT SAT APR 21 2007 /1025 PM CDT SAT APR 21 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE TRI-
STATE REGION MONDAY AHEAD OF AN INTENSIFYING UPPER LEVEL LOW
ADVANCING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE ALSO
EXPECTED TO LINGER THROUGH WEDNESDAY AS THIS SYSTEM MOVES EAST OF
THE ROCKIES AND ACROSS THE CENTRAL PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MCGUIRE
In the hours before
Local storm report, Apr 22, 3:23 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
323 AM MDT SUN APR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 6 SW CLARKVILLE 40.32N 102.70W
04/21/2007 E2.00 INCH YUMA CO PUBLIC
0510 PM HAIL 3 NW JOES 39.68N 102.72W
04/21/2007 E0.88 INCH YUMA CO TRAINED SPOTTER
0510 PM HAIL 5 W CLARKVILLE 40.38N 102.71W
04/21/2007 E0.75 INCH YUMA CO PUBLIC
HAIL COVERING THE GROUND
0523 PM HAIL 9 NNE KIT CARSON 38.88N 102.73W
04/21/2007 E0.75 INCH CHEYENNE CO CO-OP OBSERVER
0544 PM HAIL 20 S STRATTON 39.01N 102.60W
04/21/2007 E0.75 INCH CHEYENNE CO TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
MENTZERFlash Flood, Logan
- When
- April 22, 4:00 AM CST to 9:00 AM CST
- Where
- Logan County, 3 mi N of Russell Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.963, -101.170
Many Logan county roads flooded and impassible from heavy rainfall overnight.
Flash Flood, Wichita
- When
- April 22, 4:00 AM CST to 8:00 AM CST
- Where
- Wichita County, 6 mi N of Leoti
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.567, -101.350
Water running over highway 25 about 150 feet wide.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Wisconsin, April 22, 2007$30,000 · 1 event
- Wildfire in Wisconsin, April 22, 20073 events
- Heavy Rain in U.S. Virgin Islands, April 22 to 24, 20073 events
- Heavy Rain in Kansas, April 22, 20072 events
- Damaging Wind and Winter Weather in Utah, April 22 to 23, 200753 kt wind · 2 events
- Heavy Rain in California, April 22, 20071 event
- Flood in Kentucky, April 22 to 23, 20071 event
- Hail in Iowa, April 22, 20070.75 in hail · 1 event
- Damaging Wind in Minnesota, April 22, 200760 kt wind · 1 event
- Heavy Snow in Nevada, April 22, 20071 event
- Tornado in Nebraska, April 22, 2007EF0 · 1 event
- Damaging Wind in Iowa, April 22, 2007$1,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20670, 20672.